Alert archive / Idaho / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 20, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 1, 2015, 1:32 PM MDT for Butte County, Custer County, Idaho. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2015, 1:32 PM MDT (19:32 UTC)
- Expired
- Jun 1, 2015, 2:05 PM MDT
- In force
- 33 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Butte County, ID, Custer County, ID
The radar
The Pocatello radar (KSFX), 129 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2267 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:26 PM MDT, 6 minutes earlier.
Area forecast discussion, Jun 1, 1:26 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 126 PM MDT MON JUN 1 2015 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. A COLD FRONT IS MOVING THROUGH THE REGION THIS AFTERNOON. SHOWERS AND THUNDERSTORM ARE DEVELOPING JUST BEHIND THE FRONT ALONG THE 700MB TROUGH. THE THREAT FOR SEVERE THUNDERSTORMS WILL PERSIST INTO THE EVENING HOURS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF THE REGION UNTIL 03Z. MUCH OF THE ACTIVITY WILL MOVE AWAY FROM THE REGION OVERNIGHT. THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON TUESDAY...BUT SHOULD BE MAINLY CONFINED TO THE CENTRAL MOUNTAINS. EXPECT BREEZY CONDITIONS FOR WEDNESDAY...PROBABLY JUST BELOW LAKE WIND ADVISORY LEVELS. ANOTHER GOOD CHANCE FOR STORMS AREAWIDE ON WEDNESDAY AS AN UPPER LOW BEGINS TO DIG INTO THE WEST AND A SHORTWAVE TROUGH MOVES THROUGH THE REGION. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. UPPER TROUGH ALONG PACIFIC COAST DEEPENS AND CLOSES CENTER OFF CALIFORNIA COAST THROUGH THURSDAY NIGHT. UPPER LOW THEN CONTINUES TO DROP SOUTH TO NEAR SAN DIEGO FOR THE WEEKEND. SOUTHERLY FLOW MAINTAINS MOISTURE ACROSS EAST IDAHO. GFS WAVERING SLIGHTLY ON AMOUNT OF MOISTURE AVAILABLE FROM ANDRES FOR THE WEEKEND...BUT POTENTIAL STILL EXISTS TO SEE AN INCREASE BY SATURDAY. HAVE KEPT MENTION OF PRECIP EACH DAY ACROSS THE REGION. DMH && .AVIATION...ACTIVE BAND OF SHOWERS BETWEEN SURFACE COLD FRONT AND MID LEVEL TROUGH AXIS ACROSS WESTERN IDAHO AND STRETCHING THROUGH THE CENTRAL MOUNTAINS. MUCH OF EASTERN IDAHO CLEAR AND CONTRIBUTING TO ACTIVE DESTABILIZATION THIS AFTERNOON. MESOSCALE MODELS CONTINUE TO POINT AT MID AFTERNOON FOR RAPID DEVELOPMENT OF STRONG THUNDERSTORMS. STILL EXPECTING AT LEAST ISOLATED THREAT FOR WIND GUSTS AROUND 60 MPH AND LARGE HAIL. STILL ANTICIPATING MVFR OR IFR WITHIN ACTIVE CONVECTION UNTIL LATE EVENING. ONCE CONVECTIVE THREAT AS PASSED EAST IDAHO WILL RETURN TO WIDESPREAD VFR. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
In the hours before
Special weather statement, Jun 1, 10:23 AM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
1023 AM MDT MON JUN 1 2015
IDZ018-031-011730-
SAWTOOTH MOUNTAINS ID-BIG AND LITTLE WOOD RIVER REGION ID-
1023 AM MDT MON JUN 1 2015
...HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH AFFECTING
NORTHWESTERN BLAINE AND WEST CENTRAL CUSTER COUNTIES UNTIL 1130 AM
MDT...
AT 1023 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF STANLEY...MOVING NORTH AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STANLEY...SUNBEAM...CAPE HORN AREA...REDFISH LAKE AND BONANZA.
LAT...LON 4446 11455 4399 11480 4400 11498 4402 11500
4402 11503 4403 11505 4406 11505 4409 11500
4410 11502 4412 11505 4413 11502 4415 11502
4416 11503 4416 11506 4418 11508 4417 11511
4418 11512 4450 11523
TIME...MOT...LOC 1623Z 184DEG 24KT 4408 11493
DMHSpecial weather statement, Jun 1, 12:57 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 1257 PM MDT MON JUN 1 2015 IDZ018-032-012000- SAWTOOTH MOUNTAINS ID-LOST RIVER/PASHIMEROI ID- 1257 PM MDT MON JUN 1 2015 ...HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH AFFECTING NORTH CENTRAL BUTTE AND SOUTHEASTERN CUSTER COUNTIES UNTIL 200 PM MDT... AT 1257 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF GROUSE...MOVING NORTHEAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MACKAY...MACKAY RESERVOIR...DARLINGTON AND COPPER BASIN AIRPORT. LAT...LON 4365 11371 4378 11388 4424 11352 4390 11308 TIME...MOT...LOC 1857Z 227DEG 26KT 4378 11372 DMH
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:08 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Minidoka, Power | 37 min |
| May 31, 6:46 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 44 min |
| May 31, 6:50 PM MDT | Special Weather Statement | PIH | Fremont | 40 min |
| May 31, 7:30 PM MDT | Special Weather Statement | PIH | Fremont | 30 min |
| May 31, 7:31 PM MDT | Special Weather Statement | PIH | Bannock, Bingham, Power | 44 min |
| May 31, 7:59 PM MDT | Special Weather Statement | PIH | Butte, Jefferson | 46 min |
| May 31, 8:38 PM MDT | Special Weather Statement | PIH | Bingham, Bonneville, Butte, Jefferson, Madison | 37 min |
| May 31, 9:04 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Fremont, Jefferson, Madison, Teton | 41 min |
| May 31, 9:39 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Fremont, Jefferson, Madison, Teton | 36 min |
| May 31, 10:11 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Fremont, Jefferson, Madison, Teton | 34 min |
| Jun 1, 4:25 AM MDT | Special Weather Statement | PIH | Custer | 80 min |
| Jun 1, 5:08 AM MDT | Special Weather Statement | PIH | Blaine | 82 min |
| Jun 1, 10:23 AM MDT | Special Weather Statement | PIH | Custer | 67 min |
| Jun 1, 12:57 PM MDT | Special Weather Statement | PIH | Butte | 63 min |
| Jun 1, 1:56 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Power | 49 min |
| Jun 1, 2:23 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte, Jefferson | 52 min |
| Jun 1, 2:31 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark | 29 min |
| Jun 1, 3:03 PM MDT | Special Weather Statement | PIH | Cassia | 42 min |
| Jun 1, 3:05 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 40 min |
| Jun 1, 3:14 PM MDT | Special Weather Statement | PIH | Butte | 2 hr |
| Jun 1, 3:21 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Power | 39 min |
| Jun 1, 3:48 PM MDT | Special Weather Statement | PIH | Power | 57 min |
| Jun 1, 3:50 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Power | 40 min |
| Jun 1, 3:58 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Caribou | 47 min |
| Jun 1, 4:10 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 37 min |
| Jun 1, 4:35 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Franklin, Oneida | 40 min |
| Jun 1, 4:39 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Jefferson, Madison | 35 min |
| Jun 1, 5:13 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bear Lake, Caribou, Franklin, Oneida | 35 min |
| Jun 1, 5:13 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Fremont, Madison, Teton | 47 min |
| Jun 1, 5:46 PM MDT | Severe Thunderstorm Warning | PIH | Fremont | 24 min |
| Jun 1, 5:47 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Caribou, Franklin | 43 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.